MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS 800 Artificial Urinary Sphincter; Device Incontinence Mechanical/Hydraulic

BOSTON SCIENTIFIC CORPORATION AMS 800 Artificial Urinary Sphincter; Device Incontinence Mechanical/Hydraulic
Model Number 72400163
Medical Device Problem Codes Fluid/Blood Leak (1250); Mechanical Problem (1384); Difficult or Delayed Activation (2577)
Health Effect - Clinical Code Urinary Incontinence (4572)
Date of Event 08/25/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant product udi for balloon is (b)(4).Concomitant product udi for pump is (b)(4).The device is not available for analysis; therefore, no physical or visual analysis of the product could be performed.There was no report of a device performance allegation.The reported patient symptom of incontinence is a known risk associated with this device type and indicated as such in the instructions for use.
 
Event or Problem Description
It was reported that the patient with this artificial urinary sphincter (aus) was experiencing persistent urinary incontinence following implantation.Approximately one month after the procedure, an attempt was made to activate the device without success.A subsequent attempt was made during which the balloon was observed to empty; however, the cuff did not fill, and urethral coaptation was not achieved.The pump was reported to fill and empty, but fluid was not delivered to the cuff, and the cuff remained unchanged.There were no further patient complications reported.
 
Additional Manufacturer Narrative
Concomitant product udi for balloon is (b)(4).Concomitant product udi for pump is (b)(4).The device is not available for analysis; therefore, no physical analysis of the product could be performed.The reported device performance allegation cannot be confirmed.The device history record (dhr) review confirmed that the device met all material, assembly and performance specifications.A review of the device instructions for use (ifu) was completed and did not reveal any evidence of device misuse, off label use, or failure to follow instructions.Based on the information available the cause that contributed to the reported event cannot be established, therefore a conclusion code of unable to exclude device problem was assigned to this investigation.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
This report is being submitted to correct the adverse event/product problem field (b1), date of event field (b3), other relevant history field (b7) in section b, adverse event/product prob; concomitant product/therapy field (c2/d10) in section d, suspect medical device; concomitant information (h11), device analysis in field (h11) in section h, device manufactures only.Model number/catalog number: 72400024, batch/lot number: 1100553610, model/catalog description: balloon fgs 61-70 cm, unique identifier (udi) #: (b)(4).Model number/catalog number: 72400098 , batch/lot number: 1100621547, model/catalog description: control pump fgs, unique identifier (udi) #: (b)(4).The device is not available for analysis; therefore, no physical analysis of the product could be performed.The reported device performance allegation cannot be confirmed.The device history record (dhr) review confirmed that the device met all material, assembly and performance specifications prior to distribution.A review of the device instructions for use (ifu) was completed and did not reveal any evidence of device misuse, off label use, or failure to follow instructions.The reported patient symptom is known risk associated with this device type and indicated as such in the instructions for use.A risk review was completed and confirmed that the event of urinary incontinence, fluid leak, mechanical issue, and failure to activate was defined in the product risk documentation.This event type has been accounted for during analysis to support acceptable risk benefit for the product.Based on the information available, a conclusion code of unable to exclude device problem was assigned to this investigation.This record was identified during a retrospective review of complaint events; an electronic medical device report (emdr) was not previously submitted per applicable reporting criteria.Boston scientific has opened a nonconforming events and prevention investigation (ncep-00181844) to determine the potential cause for why an emdr was not previously submitted to the food and drug administration (fda) in accordance with boston scientific's established medical device reporting process and fda adverse event reporting requirements.Information gained through these investigation efforts will be utilized to take action(s), as necessary.

Brand Name
AMS 800 Artificial Urinary Sphincter
Common Device Name
Device Incontinence Mechanical/Hydraulic
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
Boston Scientific Corporation
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key23887758
Report Number2124215-2025-92891
Device Sequence Number11929331
Product Code EZY
UDI-Device Identifier00878953000749
UDI-Public(01)00878953000749(17)280509(10)1100300291
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
P000053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number72400163
Device Catalogue Number72400163
Device Lot Number1100300291
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/25/2025
Supplement Date Received by Manufacturer01/07/2026
01/06/2026
Initial Report FDA Received Date12/24/2025
Supplement Report FDA Received Date02/06/2026
09/18/2026
Date Device Manufactured05/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BALLOON: UPN: 72400024 / LOT: 1100553610; PUMP: UPN: 72400098 / LOT: 1100621547
Outcome Attributed to Adverse Event Other;
Patient Age76 YR
Patient SexMale